Accessibility navigation

The full infinite dimensional moment problem on semi-algebraic sets of generalized functions

Infusino, M., Kuna, T. and Rota, A. (2014) The full infinite dimensional moment problem on semi-algebraic sets of generalized functions. Journal of Functional Analysis, 267 (5). pp. 1382-1418. ISSN 0022-1236

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1016/j.jfa.2014.06.012


We consider a generic basic semi-algebraic subset S of the space of generalized functions, that is a set given by (not necessarily countably many) polynomial constraints. We derive necessary and sufficient conditions for an infinite sequence of generalized functions to be realizable on S, namely to be the moment sequence of a finite measure concentrated on S. Our approach combines the classical results about the moment problem on nuclear spaces with the techniques recently developed to treat the moment problem on basic semi-algebraic sets of Rd. In this way, we determine realizability conditions that can be more easily verified than the well-known Haviland type conditions. Our result completely characterizes the support of the realizing measure in terms of its moments. As concrete examples of semi-algebraic sets of generalized functions, we consider the set of all Radon measures and the set of all the measures having bounded Radon–Nikodym density w.r.t. the Lebesgue measure.

Item Type:Article
Divisions:Interdisciplinary Research Centres (IDRCs) > Centre for the Mathematics of Planet Earth (CMPE)
Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:38225
Uncontrolled Keywords:Moment problem; Realizability; Infinite dimensional moment problem; Semi-algebraic set

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation